Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 148, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 22, 2004, 9:15 PM CDT for Bexar County, Medina County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2004, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 22, 2004, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 84 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 230215 SVRSAT TXC029-325-230315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 913 PM CDT SUN AUG 22 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... BEXAR MEDINA * UNTIL 1015 PM CDT * AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM FROM CASTROVILLE TO LEON VALLEY. MOVEMENT IS NORTH AT 10 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. LAT...LON 2927 9890 2926 9872 2968 9873 2957 9890 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:00 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 22, 9:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CDT SUN AUG 22 2004 .UPDATE...HEAVY RAIN NOW FOCUSED ALONG BEXAR MEDINA COUNTY LINE NORTH INTO EASTERN BANDERA AND KENDALL COUNTIES. HOT POCKET OF AIR TO OUR SOUTH AND SOUTHWEST BEING ADVECTED NORTHWARD (BY GOOD LOW LEVEL SOUTHERLY FLOW) INTO COOL THUNDERSTORM OUTFLOW..THUS CREATING A PSUEDO-COLD FRONTAL BOUNDARY WHICH IS HELPING TO MAINTAIN THESE STORMS. NEW FORECASTS HANDLE THIS WITH HEAVY RAINS. && .PREV DISCUSSION... SCATTERED SHRA/TSRA DRIFTING NWD ACRS THE WESTERN SXNS OF CNTRL TX AHEAD OF A S/W TROF SLOWLY LIFTING OUT OF MEXICO...WHILE SCT TO NUMEROUS SHRA/TSRA WERE SPREADING NWD ACRS THE EAST. STORMS WILL DIMINISH SOME THIS EVENING...BUT WILL CONT WITH LOW CHC POPS IN THE OVERNIGHT HOURS AHEAD OF THE S/W TROF. WILL SEE DIMINISHING POPS DURING THE DAY MONDAY ESPECIALLY IN THE WEST WITH THE TROF MOVG EWD AND EXCEPT FOR ISOLD-WDLY SCT SHRA/TSRA IN THE EAST MONDAY EVENING. BY MON EVENING THRU TUESDAY THE UPR RDG TO DOMINATE WITH WARMER HUMID CONDS PREVAILING. ON WEDNESDAY S/W ENERGY ENTERING SW TX COULD PRODUCE SCT CONVECTION IN THE NWRN CWA ON THE PERIPHERY OF THE RDG BY THE AFTN AND EVENING. FOR THE LATER PART OF THE WEEK INTO THE WEEKEND IT APPEARS S TX WILL CONTINUE TO BE ON THE EDGE OF THE RIDGE WITH PSBL S/W ENERGY LIFTING OUT OF MEXICO/W TX THAT COULD RESULT IN CONVECTION MOVG INTO THE NW CWA EACH AFTN AND EVENING. FOR NOW HOWEVER WILL FORECAST GENERALLY AS IS WITH CLIMO SEA-BREEZE POPS MAINLY IN THE EAST. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WARNING FOR BEXAR AND MEDINA COUNTIES TIL 1045 PM. && 02/13
Hazardous weather outlook, Aug 22, 5:39 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT SUN AUG 22 2004 TXZ171>173-183>194-202>209-217>225-228-231030- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 539 AM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE ONLY SLIGHT CHANCES OF THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:50 PM CDT | Flash Flood Warning | EWX | Bexar, Medina | 115 min |
| Aug 22, 11:04 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 22, 11:40 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 23, 12:12 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Aug 23, 1:31 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Aug 23, 1:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Aug 23, 5:37 AM CDT | Flash Flood Warning | EWX | Frio | 113 min |
| Aug 23, 7:20 AM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Aug 23, 8:27 AM CDT | Flash Flood Warning | EWX | Dimmit | 4 hr |
| Aug 23, 10:11 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.